Saturday, June 15, 2024

Tylenol Or Advil For Sinus Pressure

Stay Home Except To Get Medical Care

Tylenol Allergy Sinus commercial (1992)
  • Avoid doing anything outside your home except getting medical care.
  • Do not go to work, school, or other public areas.
  • Avoid using public transportation, ride-sharing services, and taxis.
  • If you need to go outside your home, wear a properly-fitted mask over your nose and mouth, if you can.
  • If you need medical care, call your healthcare provider first to tell them youre coming.
  • You May Like: Allergy Asthma And Sinus Center Oak Ridge Tn

    How Do Decongestants And Ibuprofen Work

    Treatment Options

    To understand how decongestants and ibuprofen work, it helps to understand what causes the symptoms of a cold or flu. Nasal congestion is often a result of swelling in the nasal and sinus tissue caused by inflammation, not necessarily excess mucus. Therefore, its important to treat the whole problem with a decongestant and a pain reliever, like ibuprofen.

    Cover Your Coughs And Sneezes

    • Cover your mouth and nose with a tissue when you cough or sneeze. Put your used tissues in a waste bin with a liner and lid.
    • Clean your hands right away after you cough or sneeze.
    • If youre washing your hands with soap and water, wet your hands and apply soap. Rub your hands together well for at least 20 seconds, then rinse. Dry your hands with a paper towel and use that same towel to turn off the faucet. If you do not have paper towels, its OK to use clean cloth towels. Replace them when theyre wet.
    • If youre using an alcohol-based hand sanitizer, be sure to cover all parts of your hands with it. Rub your hands together until theyre dry.

    Don’t Miss: Medicine To Relieve Sinus Congestion

    See What The Experts Say About Doubling Up On These Popular Otc Remedies

    In one word or less: Yes. If you have a bad headache and find both Tylenol and Advil in your medicine cabinet, go ahead and reach for both. Since the medications work differently and are processed in the body by different organs, it is safe for otherwise healthy individuals to use both concurrently, or by alternating medications with each dose, says John Raimo, M.D., chair of medicine at Long Island Jewish Forest Hills in Queens, NY.

    Robert Glatter, M.D., an emergency physician at Lenox Hill Hospital in New York City, takes it a step further. Taking them together has an additive or synergistic effect on pain relief, says Dr. Glatter. Plus, both can help bring a fever down. In fact, the drugs work so well together that in March 2020 the FDA approved the first over-the-counter combination of acetaminophen and ibuprofen, marketed as Advil Dual Action.

    So how does each drug work? Lets take a look.

    Recommended Reading: How Often To Use Saline Nasal Spray For Sinus Infection

    Can I Take Advil Or Tylenol To Treat My Cold

    [discussion] Tylenol or Advil? Who is the main OTC girl?

    Heres the scoop: Advil is ibuprofen and, since acetaminophen works best for fevers and mild body aches, youll want to take Tylenol, according to Gandhi. You can alternate acetaminophen with ibuprofen for fevers. If you have any liver issues, you dont want to take acetaminophen and if you have any kidney issues, you dont want to take ibuprofen, she explains.

    Donât Miss: Can A Sinus Infection Affect Your Vision

    Don’t Miss: Best Way To Treat Sinus Pressure

    Can I Mix Advil And Acetaminophen Together

    Talk to your doctor before combining Advil with other medications, and do not take Advil with other products that contain NSAIDs, such as aspirin, diclofenac, or naproxen.

    Advil Dual Action is the first and only FDA approved combination of Ibuprofen and Acetaminophen. Several studies were performed on this combination to establish safety and efficacy. Do not take this product with additional NSAIDs or acetaminophen. Like all medications, talk to your doctor before combining medications.

    Tylenol Sinus Congestion And Pain Severe Caplets 48 Boxes Of 24 Tablets

    Lowest Price

    Product Details

    The Power of VICKS brought to you by the worlds #1 selling cough and cold brand! Vicks Sinex Severe Congestion Liquicaps provide powerful relief from sinus congestion, pressure, headache, and pain resulting from the common cold, hay fever, or other upper respiratory allergies so you can breathe freely fast.

    Temporarily relieves symptoms due to the common cold : minor aches and pains, headache, fever, nasal congestion, sinus congestion and pressure, helps loosen phlegm and thin bronchial secretions to rid the bronchial passageways of bothersome mucus.

    Each LiquiCap contains Acetaminophen 325 mg , Guaifenesin 200 mg , Phenylephrine HCl 5 mg . For adults and children 12 years and over: take 2 LiquiCaps with water every 4 hours.

    Take only as directed. Do not exceed 8 LiquiCaps per 24 hours.

    Uses: Fast relief from headache pain, migraine, cluster, tension, sinus, premenstrual and menstrual headaches.
    Directions Directions: Shake bottle before each use. Spray once or twice into each nostril and sniff deeply up into nasal cavity. Relief will often occur within minutes. If headache is severe use 2-3 times as directed. Sinol may be used liberally as needed. Sinol has no harsh side effects and is not addictive. Replace cap after use.
    Ingredients Active Ingredients: Capsicum 4X . Purpose: Fast relief of headache pain. Inactive Ingredients: Purified Water, Eucalyptus Oil, Aloe Vera Extract, Rosemary Extract, Sea Salt, Vitamin C, Benzalkonium Chloride.

    Also Check: Retention Cyst Right Maxillary Sinus

    Compare With Similar Items

    This item Advil Sinus Congestion and Pain, Sinus Relief Medicine, Pain Reliever and Fever Reducer with Ibuprofen and Phenylephrine HCl 20 Coated Tablets
    4.8 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.8 out of 5 stars
    Price

    Ibuprofen 200mg , Phenylephrine HCI 10mg

    Legal Disclaimer

    Satisfaction Guarantee If for any reason you are not satisfied with any GSK Consumer Healthcare product, GSK Consumer Healthcare will provide you with a reimbursement within 45 days of the date of purchase. Please note that because GSK is unable to control the quality of our products sold by unauthorized sellers, the Guarantee is not available for products purchased from unauthorized sellers due to potential quality issues outside GSKâs control. Please contact GSK Consumer Healthcare directly for more information.

    4.8 out of 5 stars

    Read Also: What Is Used To Treat Sinus Infection

    Tylenol Acetaminophen Sinus + Headache Caplets

    Tylenol Sinus
    • Tylenol Sinus + Headache Daytime Caplets for non-drowsy sinus symptom relief
    • Pain reliever & decongestant formulated to relieve nasal congestion, sinus headache and pressure
    • Medicine helps decongest sinus openings & promote sinus drainage & temporarily reduce fever
    • Each caplet contains 325 mg of acetaminophen to temporarily relieve pain and reduce fever
    • Each caplet contains 5 mg of phenylephrine HCl, a nasal decongestant to help clear nasal passages
    • The non-drowsy sinus medicine provides effective daytime multi-symptom relief
    • Temporarily relieves symptoms due to the common cold, hay fever or other respiratory allergies
    • These sinus relief caplets are suitable for adults and children ages 12 years and older

    Recommended Reading: How To Prevent Chronic Sinus Infections

    What Medications Are Used To Treat Sinus Infections

    Antibiotics:

    First and foremost, if you are suffering from an active bacterial sinus infection you may be treated with antibiotics. Depending on whether you have acute sinusitis or chronic sinusitis will determine your course of therapy.As acute sinusitis may require 10 -14 days of antibiotic therapy chronic sinusitis may need to be treated for up to 30 days with medication.Remember Most cases of sinusitis are caused by viruses such as the common cold and will clear up within 10 or so days. In this case, antibiotics will not be helpful as antibiotics kill bacteria not viruses. Based upon your symptoms, medical history and physical examination your doctor will help determine if antibiotics are necessary.

    Pain Medication:

    Sinus headaches hurt. Sometimes the pain and pressure can make basic everyday activities impossible to do. So many times those suffering from sinusitis will take an over the counter medication such as acetaminophen or ibuprofen . Make sure to follow the labeled directions and see your doctor if your symptoms havent improved after a week or if they worsen.

    Aerosolized antibiotics, steroids and antifugal treatments:

    These may be administered through an aerosol or a nasal rinse. Frequently a compounding pharmacy is required to create this rinse.

    Antihistamines:

    Is It Safe To Give A Youngster Both Mucinex And Ibuprofen

    No interactions were found between ChildrensIbuprofen Berry and Mucinex Childrens Congestion& Cough.This does not necessarily mean nointeractions exist. Always consult your healthcareprovider.

    This is a question that has been asked before. For the most part, it is recommended to not take these two medications together. Reference: can you take tylenol and mucinex together while pregnant.

    Read Also: Best Treatment For Sinus Pressure

    Is It Safe To Take Tylenol If You Have High Blood Pressure

    Acetaminophen, also known by the brand name Tylenol, is a drug used to treat moderate pain such as a headache or toothache, as well as reduce fevers, according to WebMD. Side effects of Tylenol are similar to other over-the-counter pain-relief medications, and include nausea, stomach pain, loss of appetite, and itching, among others, according to RxList.

    Many people don’t realize that many pain-relief drugs also have another side effect — raising your blood pressure. Obviously, this can be dangerous. The risks of high blood pressure, especially when combined with other comorbidities, are numerous, including heart attack and damage to blood vessels, according to Mayo Clinic. High blood pressure is defined as being 130/80 or higher, according to the American Heart Association. If you have high blood pressure, you may consider avoiding OTC painkillers unless absolutely needed. But what about Tylenol? Is it safe to take acetaminophen if you have high blood pressure?

    How To Take Them Safely

    New Advil + Acetaminophen medication
  • Laura Dean, MD. Comparing NSAIDs. Pubmed Clinical Q & A.
  • Non-steroidal anti-inflammatory drugs : Making safer treatment choices BPAC NZ
  • Coxib and traditional NSAID Trialists’ Collaboration, Bhala N, Emberson J, Merhi A, et al. Vascular and upper gastrointestinal effects of non-steroidal anti-inflammatory drugs: meta-analyses of individual participant data from randomized trials. Lancet. 2013 Aug 31 382:769-79. doi: 10.1016/S0140-673660900-9. Epub 2013 May 30.
  • Advil . Pfizer Consumer Healthcare. Revised 06/2010
  • Ibuprofen Revised 07/2015 Alivio Medical Products, LLC
  • Ong CKS, Lirk P, Tan CH, Seymour RA. An Evidence-Based Update on Nonsteroidal Anti-Inflammatory Drugs. Clin Med Res. 2007 Mar 5: 19â34. doi: 10.3121/cmr.2007.698
  • Acetaminophen Revised 03/2011 Remedy repack INC.
  • Zhang, W. et al.OARSI recommendations for the management of hip and knee osteoarthritis. Osteoarthritis and Cartilage:18:476-99
  • Roberts E, Delgado Nunes V, Buckner S, et al. Paracetamol: not as safe as we thought? A systematic literature review of observational studies. Ann Rheum Dis doi:10.1136/annrheumdis-2014-206914
  • Also Check: Are Sinus And Ear Infections Contagious

    How Much Ibuprofen And Acetaminophen Can I Take Together

    Ibuprofen and acetaminophen can be safely used together but should always be used at the lowest doses possible to achieve relief and one should not exceed the recommended daily dose.

    The usual safe doses for ibuprofen is up to 800 mg per dose every eight hours and acetaminophen 650 mg every six hours if taken together, assuming normal kidney and liver functions, according to Dr. Massachi.

    The standard dosage for over-the-counter ibuprofen is 200-400 mg every six hours. Adults should not take more than an absolute maximum of 3200 mg of ibuprofen per day. Given the potential for adverse effects with higher doses in many patient populations, patients should take the smallest dosage needed to alleviate pain. Patients should start with lower doses, achieving doses no greater than 1200 mg per day, prior to pushing doses to the absolute maximum daily dose of 3200 mg per day.

    You May Like: Houston Advanced Nose And Sinus

    Treating Your Sinus Infection

    If you think you have a sinus infection, you may need to see your doctor.

    âMostly, these acute infections go away on their own or after a simple course of antibiotics,â says ear, nose, and throat specialist Greg Davis, who practices at the University of Washington Medical Center in Seattle.

    Davis recommends sinus irrigation for sinus infections. It can help ease your symptoms while you wait for the antibiotics to do their job. Steroids, , and over-the-counter mucus thinners can also ease your discomfort, he says.

    See an ear, nose, and throat specialist if your sinus infection doesnât go away after one or two courses of antibiotics, Davis says.

    Some people have sinus infections over and over. The only known risk factors, Davis says, are allergies and smoking In rare cases, an acute infection can become chronic if itâs not treated successfully.

    If you have chronic infections, and antibiotics and other treatments donât help, you may need sinus surgery, Davis says.

    Your doctor will enlarge the small or inflamed and swollen openings of your sinuses, allowing them to drain, and letting you breathe more easily.

    Show Sources

    You May Like: The Allergy Asthma And Sinus Center

    Don’t Miss: Advil Sinus Congestion & Pain Relief

    Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

    If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

    Ask a doctor before using this medicine if you are breastfeeding.

    Help For Sinus When I Have High Blood Pressure

    Anti-inflammatory drugs: “Aspirin”, naproxen, ibuprofen, diclofenac, celecoxib and “Tylenol”

    Many people suffer from sinus trouble, whether it is a temporary sinus problem or chronic sinusitis. Sinus congestion can cause breathing difficulties, and the extreme congestion leads to sinus headache. Prolonged sinus congestion can lead to sinus infections. There are treatments for congested sinuses, but if you have high blood pressure you must be careful about which treatments you use, as some may actually raise blood pressure.

    If you are experiencing serious medical symptoms, seek emergency treatment immediately.

    Don’t Miss: How To Reduce Sinus Headache

    Tylenol Sinus + Headache Daytime 24 Caplets

    • Previously Tylenol Sinus Congestion & Pain
    Lowest Price

    Product Details

    Tylenol Sinus + Headache Daytime Caplets offer non-drowsy and temporary relief of symptoms associated with hay fever or other respiratory allergies, and the common cold, including headache, sinus congestion and pressure, nasal congestion, and minor aches and pains.

    Each sinus relief caplet contains 325 mg of the pain reliever acetaminophen and 5 mg of the nasal decongestant phenylephrine HCl. When taken as directed, this sinus & headache relief medicine can help decongest sinus openings and passages, promote sinus drainage, help clear nasal passages, and temporarily reduce fever.

    From the #1 doctor-recommended pain relief brand, the non-drowsy formula can be taken during the day and is suitable for adults and children 12 years and over.

    Boiron Sinuscalm Sinus Relief Tablets Unflavored 60 Tablets

    • Targets sinus pain with a stuffy or runny nose.
    • Non-drowsy and wont mask symptoms of a more serious condition.
    • Homeopathic multi-symptom sinus Relief medicine, non-habit forming and no risk of a rebound effect.
    • Available over the counter in a box of two multidose tubes for home or on the go .

    Check Latest Price

    Lowest Price

    Product Details

    Unlike conventional medications that mask full-blown symptoms, Boiron SinusCalm tablets are specifically designed to relieve nasal congestion, sinus pain and pressure, and headache due to the common cold or allergies.

    The non-drowsy, quick-dissolving tablets are phenylephrine-free and wont interact with other medications, including those for colds and allergies two of the main causes of sinus congestion. Claims based on traditional homeopathic practice, not accepted medical evidence.

    Not FDA evaluated.

    Don’t Miss: Hot Or Cold Compress For Sinus Pressure

    Tylenol Vs Advil Considerations

    Tylenol is commonly used to treat fever and headaches 4. Due to its lack of anti-inflammatory properties it is not typically used to treat arthritis or other body aches. Tylenol does not upset the stomach so someone suffering from gastrointestinal issues should use Tylenol over Advil 34. An overdose of Tylenol can lead to liver damage according to www.drugs.com 34.

    Advil is considered a nonsteroidal anti-inflammatory drug 3. NSAIDs work by reducing the amount of hormones that contribute to inflammation in the body. Advil helps sinus issues because most of the time the sinus cavity is inflamed and irritated 3. Advil is not recommended to be taken by pregnant or nursing mothers 3.

    You May Like: Best Non Drowsy Allergy Sinus Medicine

    What Are Sinus Pressure And Congestion

    Extra Strength Tylenol Sinus Pressure &  Pain Relief

    If youve experienced bad congestion, you know it can take over your life both night and day. It can keep you up, make your head feel like a fishbowl and, if you use a sleep apnea machine, it may even interfere with that as well.

    Sinusitis an infection of your sinuses is when inflammation occurs in different airspaces within your face. When this happens, your sinuses get clogged up and air cant flow freely. As your sinuses are lined with tissue and constrained by the structure of your bones, this sinus congestion can also cause a fair amount of discomfort.

    When these spaces get clogged up, it can really cause some pain, says Dr. Vyas. So, thats why a lot of people report having pain in their face.

    Sinus congestion doesnt just affect your nose it also affects other areas of your face and body, such as:

    • Above your eyebrows.
    • Between your eyes.
    • Even your teeth!

    Nasal congestion is no joke and, especially if its dragging on, you need to have some go-to remedies in your tool belt.

    You May Like: What To Use For Sinus Infection

    Popular Articles
    Related news